Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS San Angelo, TX

May 18, 2021Brown County, Texas

NWS San Angelo, TX issued this special weather statement at May 18, 2021, 2:21 AM CDT for Brown County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2021, 2:21 AM CDT (07:21 UTC)
Expired
May 18, 2021, 2:45 AM CDT
In force
24 min
Issued by
NWS San Angelo, TX

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 94 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

286 
WWUS84 KSJT 180721
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
221 AM CDT Tue May 18 2021
 
TXZ140-180745-
Brown TX-
221 AM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN COUNTY UNTIL
245 AM CDT...

At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bangs, or near Brownwood, moving northeast at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Brownwood, Early, Bangs, Lake Brownwood Near Thrifty, Lake Brownwood
State Park, Camp Bowie, Lake Brownwood, Zephyr, Brookesmith, Owens
and Thrifty.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Texas.

LAT...LON 3168 9876 3155 9912 3168 9921 3175 9920
      3197 9898
TIME...MOT...LOC 0720Z 242DEG 28KT 3167 9909 

$$

JW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at May 18, 2:05 AM CDT, 16 minutes earlier.

Area forecast discussion, May 18, 2:05 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
205 AM CDT Tue May 18 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 205 AM CDT Tue May 18 2021

Today is starting off with a bang as overnight thunderstorms are
ongoing across West Central Texas. High-res models show this
organizing into a line and pushing eastward through the morning.
In it's wake, a cold pool will be left behind across the area.
Clouds should gradually clear out through this afternoon and
evening. A few showers will be possible, but the main upper-level
dynamics will have pushed northeastward as they rotate around an
upper trough currently located over the Panhandle. Temperatures
this afternoon will be somewhat cloud-cover dependent, but in
general, will reach the mid 70s to mid 80s. Tonight, the upper
trough will remain in place, but dynamics will be much weaker,
allowing for much lower chances for showers and thunderstorms
overnight. Low temperatures will still be mild, only in the low to
mid 60s.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 205 AM CDT Tue May 18 2021

An upper trough located over the Panhandle on Wednesday will see
multiple waves rotating around the base of it.  This will help to
generate another round of showers and thunderstorms across the
region, mainly in the afternoon and evening. Some storms could
become strong to severe, but these should be few and far between
with extensive cloud cover across the area and SPC currently has a
Marginal Risk for this day. By Thursday, the upper trough will
push northeastward into Oklahoma and Kansas. This will shift the
focus of heavy rain across east Texas, although our far eastern
counties may still see some impacts from locally heavy rainfall.
Despite the system moving northeastward, the warm and humid
pattern is expected to persist for the rest of the week and into
the weekend as southeast flow continues at the surface. As we get
into the weekend, a much deeper trough will dig in across the
western US, while a 592dam ridge will build in over the southeast
US. Between these two features, moist southeast flow will continue
off of the Gulf of Mexico into West Central Texas. This will lead
to additional chances for diurnally-driven showers and
thunderstorms each day.

&&

.AVIATION...
(06Z TAFS)
Issued at 1219 AM CDT Tue May 18 2021

Evening showers and storms have pushed east of the area early this
morning, but next round already developing near KSJT. Models
suggest that this activity will expand in coverage and progress
towards the other terminals through/just after sunrise this
morning. As this convection pushes east and southeast of the area
by mid to late morning, improving conditions will develop across
West Central Texas terminals. Otherwise, a mix of MVFR and VFR
cigs will continue along with gusty south winds at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 78  64  80  62 /  80  10  40  10
San Angelo 	 84  62  85  61 /  70   5  40  10
Junction 	 84  64  80  61 /  80  20  50  20
Brownwood 	 78  65  79  63 / 100  30  50  30
Sweetwater 	 78  62  81  61 /  70  10  30   5
Ozona      	 87  64  83  61 /  40  10  30   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 AM CDT this morning for Brown-
Callahan-Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-Kimble-
Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-
Shackelford-Sterling-Taylor-Throckmorton-Tom Green.

&&

SHORT TERM...SK
LONG TERM....SK
AVIATION...07
Hazardous weather outlook, May 17, 2:26 PM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
226 PM CDT Mon May 17 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-181930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
226 PM CDT Mon May 17 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Severe thunderstorms are possible across a large portion of West
Central Texas this afternoon and tonight. Very large hail larger
than golf ball size is the primary threat. However, damaging winds
and isolated tornadoes are also possible. The highest risk area
is across the northwest Concho Valley and the Big Country, along
and north of Sterling City to Abilene line.

In addition to the severe storm threat, there is a potential for
heavy rainfall. With several rounds of storms possible, the
rainfall may be heavy enough to cause flash flooding of low lying
and flood prone areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat of strong to severe storms and and heavy rainfall will
continue across much of West Central Texas into Wednesday. After
a brief lull on Thursday, more storms will return for the upcoming
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be requested this afternoon and
tonight across a large portion of west central Texas.

In the hours before

Special weather statement, May 17, 10:52 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1052 PM CDT Mon May 17 2021

TXZ066-128-139-140-180430-
Runnels TX-Callahan TX-Coleman TX-Brown TX-
1052 PM CDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAHAN...BROWN...
COLEMAN AND EAST CENTRAL RUNNELS COUNTIES UNTIL 1130 PM CDT...

At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glen Cove, moving east at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Brownwood, Coleman, Early, Santa Anna, Bangs, Novice, Lake Brownwood
Near Thrifty, Burkett, May, Cross Cut, Glen Cove, Lake Brownwood
State Park, Silver Valley, Lake Brownwood, Byrds, Grosvenor, Valera,
Talpa, Lake Coleman and Fisk.

A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.

LAT...LON 3163 9904 3163 9965 3179 9977 3197 9977
      3209 9943 3210 9912 3208 9911 3208 9893
      3195 9884 3173 9884
TIME...MOT...LOC 0352Z 270DEG 37KT 3188 9967
Special weather statement, May 18, 12:41 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1241 AM CDT Tue May 18 2021

TXZ072-073-180630-
Tom Green TX-Concho TX-
1241 AM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOM GREEN AND WEST
CENTRAL CONCHO COUNTIES UNTIL 130 AM CDT...

At 1240 AM CDT, Doppler radar was tracking a strong thunderstorm over
Christoval, moving northeast at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Christoval, Veribest, Wall and Vancourt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Texas.

LAT...LON 3110 10047 3124 10056 3154 10019 3119 10002
TIME...MOT...LOC 0540Z 244DEG 25KT 3122 10047

JW
Special weather statement, May 18, 1:36 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service San Angelo TX
136 AM CDT Tue May 18 2021

TXZ049-180700-
Fisher TX-
136 AM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FISHER COUNTY UNTIL 200
AM CDT...

At 136 AM CDT, Doppler radar was tracking a strong thunderstorm near
Roby, moving northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Roby, Mccaulley and Sylvester.

LAT...LON 3275 10014 3274 10014 3261 10048 3274 10058
      3296 10029
TIME...MOT...LOC 0636Z 238DEG 16KT 3271 10045
Special weather statement, May 18, 1:38 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
138 AM CDT Tue May 18 2021

TXZ113-180715-
Jones TX-
138 AM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JONES COUNTY UNTIL 215 AM
CDT...

At 137 AM CDT, Doppler radar was tracking a strong thunderstorm over
Anson, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Stamford, Anson, Lueders, Nugent, Avoca, Funston, Truby and The
Intersection Of Us-180 And Farm Road 600.

LAT...LON 3295 9962 3267 9962 3262 9998 3273 10008
      3296 9977
TIME...MOT...LOC 0637Z 245DEG 28KT 3273 9993
Special weather statement, May 18, 1:56 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service San Angelo TX
156 AM CDT Tue May 18 2021

TXZ066-139-180730-
Runnels TX-Coleman TX-
156 AM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLEMAN AND
SOUTHEASTERN RUNNELS COUNTIES UNTIL 230 AM CDT...

At 156 AM CDT, Doppler radar was tracking a strong thunderstorm near
Benoit, or 7 miles east of Ballinger, moving northeast at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Talpa and Benoit.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Texas.

LAT...LON 3171 9956 3158 9984 3160 9986 3171 9996
      3191 9972
TIME...MOT...LOC 0656Z 236DEG 27KT 3170 9984

JW
Special weather statement, May 18, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
221 AM CDT Tue May 18 2021

TXZ140-180745-
Brown TX-
221 AM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN COUNTY UNTIL
245 AM CDT...

At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bangs, or near Brownwood, moving northeast at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Brownwood, Early, Bangs, Lake Brownwood Near Thrifty, Lake Brownwood
State Park, Camp Bowie, Lake Brownwood, Zephyr, Brookesmith, Owens
and Thrifty.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Texas.

LAT...LON 3168 9876 3155 9912 3168 9921 3175 9920
      3197 9898
TIME...MOT...LOC 0720Z 242DEG 28KT 3167 9909

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:06 PM CDTTornado Warning Tornado observedSJTSterling39 min
May 17, 7:19 PM CDTTornado Warning Tornado observedConsiderable damage threatSJTSterling41 min
May 17, 7:24 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan66 min
May 17, 7:46 PM CDTSpecial Weather StatementSJTHaskell44 min
May 17, 7:55 PM CDTTornado Warning Tornado observedConsiderable damage threatSJTSterling50 min
May 17, 8:06 PM CDTFlash Flood WarningSJTNolan3 hr
May 17, 8:22 PM CDTSpecial Weather StatementSJTJones53 min
May 17, 8:35 PM CDTSpecial Weather StatementSJTNolan55 min
May 17, 8:40 PM CDTAreal Flood AdvisorySJTFisher, Haskell, Jones, Throckmorton2 hr
May 17, 8:42 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling36 min
May 17, 8:48 PM CDTSpecial Weather StatementSJTThrockmorton57 min
May 17, 9:00 PM CDTSpecial Weather StatementSJTShackelford45 min
May 17, 9:06 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton32 min
May 17, 9:09 PM CDTAreal Flood AdvisorySJTCoke, Jones, Nolan, Shackelford, Taylor111 min
May 17, 9:11 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor64 min
May 17, 9:24 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor51 min
May 17, 9:54 PM CDTSpecial Weather StatementSJTCallahan51 min
May 17, 10:03 PM CDTSpecial Weather StatementSJTRunnels42 min
May 17, 10:22 PM CDTSevere Thunderstorm WarningSJTCoke38 min
May 17, 10:52 PM CDTSpecial Weather StatementSJTBrown, Coleman38 min
May 18, 12:41 AM CDTSpecial Weather StatementSJTTom Green49 min
May 18, 1:08 AM CDTSevere Thunderstorm WarningSJTConcho, Tom Green52 min
May 18, 1:36 AM CDTSpecial Weather StatementSJTFisher24 min
May 18, 1:38 AM CDTSpecial Weather StatementSJTJones37 min
May 18, 1:50 AM CDTSevere Thunderstorm WarningSJTFisher25 min
May 18, 1:56 AM CDTSpecial Weather StatementSJTRunnels34 min
May 18, 1:59 AM CDTSevere Thunderstorm WarningSJTConcho, Tom Green46 min
May 18, 2:00 AM CDTAreal Flood AdvisorySJTConcho, Tom Green2 hr
May 18, 2:11 AM CDTSevere Thunderstorm WarningSJTFisher, Jones38 min
May 18, 2:49 AM CDTSpecial Weather StatementSJTConcho26 min
May 18, 3:09 AM CDTAreal Flood AdvisorySJTFisher, Jones3 hr
May 18, 4:01 AM CDTFlash Flood WarningSJTFisher, Jones3 hr
May 18, 4:18 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green57 min
May 18, 4:25 AM CDTSpecial Weather StatementSJTBrown35 min
May 18, 4:27 AM CDTAreal Flood AdvisorySJTCrockett, Irion, Sterling, Tom Green2 hr
May 18, 5:03 AM CDTSpecial Weather StatementSJTBrown42 min
May 18, 5:03 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green57 min
May 18, 5:16 AM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green3 hr
May 18, 6:07 AM CDTSpecial Weather StatementSJTConcho38 min
May 18, 6:39 AM CDTAreal Flood AdvisorySJTConcho, Menard, Schleicher, Tom Green3 hr
May 18, 6:49 AM CDTSpecial Weather StatementSJTConcho26 min
May 18, 7:15 AM CDTSpecial Weather StatementSJTMcCulloch45 min
May 18, 7:30 AM CDTAreal Flood AdvisorySJTSchleicher3 hr
May 18, 8:10 AM CDTSpecial Weather StatementSJTSutton50 min
May 18, 9:05 AM CDTSpecial Weather StatementSJTSutton40 min
May 18, 10:54 AM CDTSpecial Weather StatementSJTMason36 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.